Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Butrans patches

dachshunddachshund Posts: 7,796 ✭✭
edited 28. Aug 2012, 12:09 in Living with Arthritis archive
Hello everyone
i hope you are all having a reasonably good day.
i have the patches a 10 and a 20 i've been on them for about 6 months.
friday night i woke up i was sat on the side of the bed i did
not know if i had been to the bathroom or not. i was frightened
when the morning came i phoned the chemist and spoke to the pharmasist she said they are to strong take the 10 off i did
i phoned the doctor this morning he said he was happy about me doing that.
the thing is they did not stop all the pain any way.so i'm on one 20 patch and co-co's i would rather have more pain than have that i had a job to keep my eyes open in the day time and it was not a good night sleep i felt drugged sorry to go on but i thought of the people who are on the patches.
take care all.
joan xx
take care
joan xx

Comments

  • stickywicketstickywicket Posts: 25,993 ✭✭✭
    edited 30. Nov -1, 00:00
    That sounds like a scary experience, Joan, and I'm glad you did the sensible thing. I don't use the patches but I guess we all have to be on our toes with the meds we take. We can become used to them and forget that, actually, these are very powerful drugs and need to be given a lot of respect. Like you, I prefer to feel in control, even if it means more pain. It was kind of you to think of others who might be on the patches.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • barbara12barbara12 Posts: 20,903 ✭✭
    edited 30. Nov -1, 00:00
    Oh Joan that sound so scary, its bad enough in the night without being so out of it, and it can be dangerous, we don't want you falling.
    I am glad you phoned the chemist to check, there is this in between has I call it, either having some pain but still being able to function...or being mostly pain free but sleeping most of the day, I had this with Tramadol.
    I do hope your pain eases very soon, please see your gp again if it gets too much xx
    Love
    Barbara
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    Oh Joan, my lovely, that does not sound good at all and well done to you for being so sensible. It is so difficult trying to ease sufficient pain without feeling 'out of it' - it's one of the many tightropes we find ourselves gingerly tip-toeing along. I hope the new level suits you better even if it hurts more. We can't win, can we? :roll: I send hugs to you and Sue. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Soretoe2Soretoe2 Posts: 198
    edited 30. Nov -1, 00:00
    Hello Joan, I recently came off Butrans due to allergic reaction to the glue but also once or twice when it was very hot due to the weather or me having a hot flush- the patch delivered too much med to my system and quite frankly I went a bit ga-ga which scared me a lot.
    After talking it over with my doc I have settled for the moment on MST, which is 12 hour morphine slow release tablet. I can choose the amount I want to take as she has given me 5s and 10s. So I can take 5/10/20 whatever I think I need at the time. Then back up with codeine/paractemaol. (You can also back up with tramadol or oramorph if they suit your better). This means that I get to choose if I take it all the time or just at night, with the codeine in the day.
    So far it's not too bad. If I have a day with my grandchildren or need to go to an appointment I don't take the MST in the morning, although my pain level is higher my mind is clearer. I've only been on this regime for a couple of weeks. I have to ring her next week to let her know if I want to continue with this or try some other combination.
    I guess it's all trial and error. Do go back to your gp if you are not happy with the patch. There are lots of other things to try.
  • dachshunddachshund Posts: 7,796 ✭✭
    edited 30. Nov -1, 00:00
    Thank you Stickywicket Barbara DD Soretoe.
    thank you everyone for your help.
    Soretoe i've been on mst and it was the same made me sleepy
    in the day time and i dont like it when i'm on my scoota.
    joan xx
    take care
    joan xx
Sign In or Register to comment.